MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424060
Medical Device Problem Codes Expulsion (2933); Premature Separation (4045)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 09/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the coil (subject device) was accidentally deployed partially outside of an acom ( anterior communicating artery) aneurysm and was suspended in the parent aca (anterior cerebral artery) vessel.The physician successfully retrieved the coil using a retriever and catheter (under aspiration).The patient developed vasospasm in the right mca (middle cerebral artery) which cleared after 10 minutes of the physician administering verapamil.The physician successfully completed the procedure by placing five coils in the aneurysm and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that continuous flush was maintained for the duration of the procedure and the device was prepared as per the dfu.A target coil was accidentally deployed partially outside of the aneurysm and was suspended in the parent anterior cerebral artery vessel.The physician initially put the inzone over the proximal end of the 4x6 coil, but then immediately removed the inzone before completing a cycle.He had decided at the last second that he wanted to keep that coil attached.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 4MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15500202
Report Number3008881809-2022-00469
Device Sequence Number11234119
Product Code HCG
UDI-Device Identifier04546540675910
UDI-Public04546540675910
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberM0035424060
Device Catalogue NumberM0035424060
Device Lot Number22788826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS VECTA ASPIRATION CATHETER (STRYKER); SOLITAIRE RETRIEVER (MEDTRONIC); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age44 YR
Patient SexFemale